Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS Quad Cities, IA

May 19, 20135 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 19, 2013, 10:48 PM CDT for 5 counties in Iowa. It was in force for 57 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 10:48 PM CDT (03:48 UTC)
Expired
May 19, 2013, 11:45 PM CDT
In force
57 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Johnson County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 133 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 10:50 PM CDTTSTM WND DMG2 S Shellsburg, IATREES SNAPPED OFF DAMAGING A FEW TRAILERS IN A TRAILER PARK...TIME ESTIMATED FROM RADAR.
May 19, 10:50 PM CDTTSTM WND DMG3 Wnw Atkins, IANUMEROUS TREES DOWN. METAL IN FIELDS FROM WAREHOUSE STRUCTURES.
May 19, 10:50 PM CDTTSTM WND GST 703 Wnw Atkins, IANUMEROUS TREES DOWN. METAL IN FIELDS FROM WAREHOUSE STRUCTURES.
May 19, 10:51 PM CDTTSTM WND GST 701 Sse Cedar Rapids, IAWIND GUSTS ESTIMATED TO BE AT LEAST 70 MPH.
May 19, 10:51 PM CDTTSTM WND GST 801 Sse Cedar Rapids, IAWIND GUSTS ESTIMATED BETWEEN 70 TO 80 MPH.POWER OUT FOR 6.5 HRS. SEVERAL LARGE TREES UPROOTED,6 INCH BRANCHES BROKEN AND MULTIPLE GARBAGE/GRASS CARTS WEIGHING 150LBS BLOWN OVER. CORRECTION VIA ESPOTTER.
May 19, 10:52 PM CDTTSTM WND DMG1 Sse Cedar Rapids, IASEVERAL LARGE TREES UPROOTED. TIME ESTIMATED.
May 19, 10:54 PM CDTTSTM WND DMG4 W Cedar Rapids, IAPART OF A LARGE TREE IS DOWN IN YARD ON CARTER STREET NEAR PLAINVIEW AND CEDAR.
May 19, 10:55 PM CDTTSTM WND DMG3 Wnw Atkins, IATIN EVERYWHERE,GRAIN BIN IN FIELD,POWER LINES DOWN,TREES 1 FOOT OR GREATER UPROOTED. DELAYED REPORT.
May 19, 10:58 PM CDTTSTM WND GST 675 Nne Cedar Rapids, IA
May 19, 11:04 PM CDTTSTM WND DMGAtkins, IADELAYED REPORT. HEAVY WIND DAMAGE TO FARM OUTBUILDINGS IN A A SW TO NE PATH IN THE ATKINS AND SHELLSBURG AREA. REPORTED BY A CEDAR RAPIDS MEDIA EMPLOYEE RISIDING IN THE AREA.
May 19, 11:12 PM CDTTSTM WND GST 763 Nnw Paris, IADELAYED REPORT. ANEMOMETER BROKE AT 76 MPH. LARGE TREES BLOWN DOWN.
May 19, 11:15 PM CDTTSTM WND DMG4 W Ryan, IASHERIFF DEPARTMENT REPORTED A CAMPER ON TOP OF A TRUCK ON 300TH STREET. TIME ESTIMATED FROM RADAR.
May 19, 11:25 PM CDTTSTM WND DMG5 S Manchester, IASHERIFF DEPARTMENT REPORTED A 40 BY 50 FOOT SHED HAD BEEN LIFTED AND DROPPED ON 180TH AVE. TIME ESTIMATED FROM RADAR.
May 19, 11:28 PM CDTTSTM WND DMG5 Sse Manchester, IASHERIFF DEPARTMENT REPORTED A ROOF OFF A POLE BARN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 8:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.8 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS53 KDVN 200348
SVRDVN
IAC011-019-055-103-113-200445-
/O.NEW.KDVN.SV.W.0041.130520T0348Z-130520T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
  BUCHANAN COUNTY IN NORTHEAST IOWA...
  WESTERN DELAWARE COUNTY IN NORTHEAST IOWA...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1145 PM CDT

* AT 1046 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM GARRISON TO IOWA CITY...AND MOVING NORTHEAST AT
  40 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  VINTON...CEDAR RAPIDS...INDEPENDENCE...MANCHESTER...ATKINS...
  SOLON...ELY...SHELLSBURG...MOUNT AUBURN...PALO...HIAWATHA...
  BERTRAM...TODDVILLE...ROBINS...MOUNT VERNON...BRANDON...MARION...
  URBANA...LISBON AND CENTER POINT.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4265 9142 4264 9134 4230 9135 4230 9136
      4174 9137 4212 9230 4230 9231 4230 9207
      4246 9207 4247 9209 4259 9209 4265 9208
TIME...MOT...LOC 0348Z 223DEG 35KT 4217 9217 4169 9143

HAIL...0.88IN
WIND...70MPH

$$

MCCLURE
4 follow-up statements
643 
WWUS53 KDVN 200400
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 PM CDT SUN MAY 19 2013

IAC011-019-055-103-113-200445-
/O.CON.KDVN.SV.W.0041.000000T0000Z-130520T0445Z/
LINN IA-JOHNSON IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
1100 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON...WESTERN DELAWARE...NORTHEASTERN JOHNSON AND LINN
COUNTIES UNTIL 1145 PM CDT...

AT 1055 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BRANDON TO 5 MILES SOUTHWEST OF MECHANICSVILLE...
AND MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...MANCHESTER...SPRINGVILLE...JESUP...WALKER...
WHITTIER...VIOLA...ROWLEY...TROY MILLS...PARIS...CENTRAL CITY...
WAUBEEK...QUASQUETON...COGGON...FAIRBANK...PRAIRIEBURG...WINTHROP...
HAZLETON...RYAN AND MASONVILLE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 4265 9142 4264 9134 4230 9135 4230 9136
      4174 9137 4212 9230 4230 9231 4230 9207
      4246 9207 4247 9209 4259 9209 4265 9208
TIME...MOT...LOC 0401Z 226DEG 45KT 4238 9197 4189 9124

HAIL...0.88IN
WIND...70MPH

$$

MCCLURE
237 
WWUS53 KDVN 200419
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1119 PM CDT SUN MAY 19 2013

IAC011-019-055-103-113-200445-
/O.CON.KDVN.SV.W.0041.000000T0000Z-130520T0445Z/
LINN IA-JOHNSON IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
1119 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHEASTERN BENTON...WESTERN DELAWARE...NORTHEASTERN JOHNSON AND
LINN COUNTIES UNTIL 1145 PM CDT...

AT 1114 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HAZLETON TO 5 MILES SOUTHEAST OF PRAIRIEBURG...
AND MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...AURORA...LAMONT...DUNDEE...EDGEWOOD...COFFINS GROVE
PARK...MANCHESTER AIRPORT...BAILEYS FORD PARK...TURTLE CREEK PARK...
BACKBONE STATE PARK AND ONEIDA.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 22 AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4265 9142 4264 9134 4230 9135 4230 9136
      4174 9137 4199 9166 4246 9207 4247 9209
      4259 9209 4265 9208
TIME...MOT...LOC 0419Z 226DEG 45KT 4267 9187 4224 9128

HAIL...0.88IN
WIND...70MPH

$$

MCCLURE
367 
WWUS53 KDVN 200424
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1124 PM CDT SUN MAY 19 2013

IAC011-103-113-200435-
/O.CAN.KDVN.SV.W.0041.000000T0000Z-130520T0445Z/
LINN IA-JOHNSON IA-BENTON IA-
1124 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON...
NORTHEASTERN JOHNSON AND LINN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4265 9208 4265 9142 4264 9134 4230 9136
      4236 9162 4247 9209 4251 9209
TIME...MOT...LOC 0425Z 226DEG 45KT 4272 9179 4229 9120

$$

IAC019-055-200445-
/O.CON.KDVN.SV.W.0041.000000T0000Z-130520T0445Z/
DELAWARE IA-BUCHANAN IA-
1124 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN AND
WESTERN DELAWARE COUNTIES UNTIL 1145 PM CDT...

AT 1123 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STANLEY TO MONTICELLO...AND MOVING NORTHEAST AT
50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
DUNDEE...EDGEWOOD...BACKBONE STATE PARK AND ONEIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4265 9208 4265 9142 4264 9134 4230 9136
      4236 9162 4247 9209 4251 9209
TIME...MOT...LOC 0425Z 226DEG 45KT 4272 9179 4229 9120

HAIL...0.75IN
WIND...70MPH

$$

MCCLURE
004 
WWUS53 KDVN 200438
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 PM CDT SUN MAY 19 2013

IAC019-055-200449-
/O.EXP.KDVN.SV.W.0041.000000T0000Z-130520T0445Z/
DELAWARE IA-BUCHANAN IA-
1138 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR BUCHANAN AND WESTERN DELAWARE
COUNTIES WILL EXPIRE AT 1145 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4265 9208 4265 9142 4264 9134 4230 9136
      4236 9162 4247 9209 4251 9209
TIME...MOT...LOC 0439Z 226DEG 45KT 4284 9161 4241 9103

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:14 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 19, 7:14 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SUN MAY 19 2013

.SYNOPSIS...
ISSUED AT 322 PM CDT SUN MAY 19 2013

CONDITIONS COMING TOGETHER THIS AFTERNOON AND EVENING FOR A
SEVERE WEATHER OUTBREAK AND TORNADO WATCHES ARE IN PLACE FOR LATE
THIS AFTERNOON AND EVENING FOR ALL BUT THE EASTERN THIRD OF THE
FORECAST AREA. THESE INGREDIENTS INCLUDE TEMPERATURES IN THE
80S...DEWPOINTS IN THE UPPER 60S TO LOWER 70S. MID LEVEL SPEED MAX
ROTATING AROUND THE BASE OF A DEVELOPING UPPER LOW OVER THE PLAINS
WILL INCREASE DEEP SHEAR AS IT APPROACHES THIS EVENING. NUMEROUS
MESOSCALE OUTFLOW BOUNDARIES AND AN AXIS OF PRESSURE FALLS ALSO
SIGNAL IMPENDING DEVELOPMENT OF STORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 322 PM CDT SUN MAY 19 2013

A SOMEWHAT SHORTENED DISCUSSION THIS AFTERNOON DUE TO DEVELOPING
SIGNIFICANT WEATHER. FOCUS FOR BOTH SHORT TERM INTO THE EARLY
PERIODS OF THE LONG TERM REMAINS ON THUNDERSTORMS AND POTENTIAL FOR
SEVERE WEATHER.

THIS AFTERNOON INTO THIS EVENING...THE INITIAL DEVELOPMENT WILL
LIKELY BE ALONG A NORTH-SOUTH BOUNDARY BISECTING IA JUST WEST OF
THE FORECAST AREA. AXIS OF PRESSURE FALLS FROM NE MO...ADJACENT W
CENTRAL IL NORTHWARD INTO EASTERN IA SIGNALS AN AREA OF
DESTABILIZATION IN THE CLEARING AND WAKE OF STORMS MOVING INTO SW
WI. SEVERE STORMS INITIALLY OVER THIS AREA THIS EVENING WILL
LIKELY TRANSITION INTO A LARGER MCS...EXITING TO THE EAST-
NORTHEAST...FOLLOWING SYNOPTIC FORCING OF A SHORTWAVE LIFTING OUT
OF THE CENTRAL PLAINS.

AS MENTIONED IN PREVIOUS DISCUSSIONS...INGREDIENTS REMAIN IN PLACE
FOR SEVERE WEATHER FOR MONDAY WITH THE ADDITION OF STRONGER DEEP
LAYER SHEAR TO SUPPORT SUPERCELLS AND TORNADOES. THE FOCUS AND
TRIGGER FOR STORMS WILL AGAIN BE CENTERED ON A MID LEVEL WAVE
LIFTING OUT OF THE SOUTHWEST AND ITS INTERACTION WITH MESOSCALE
BOUNDARIES. TEMPERATURES SHOULD AGAIN REACH INTO THE 80S WITH
DEWPOINTS IN THE UPPER 60S TO LOWER 70S. SPC CURRENTLY HAS A SLIGHT
RISK IN PLACE FOR DAY 2.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 322 PM CDT SUN MAY 19 2013

ALTHOUGH NOT AS IDEAL AS TODAY OR MONDAY...SEVERE WEATHER WILL AGAIN
BE POSSIBLE TUESDAY AND SPC HAS A SLIGHT RISK OVER THE AREA FOR DAY
3. OTHERWISE...THE OVERALL TREND IN THE EXTENDED FORECAST IS TOWARD
MORE STABLE...NOT AS WARM...AND DRIER WEATHER LATE WEEK AS THE
PLAINS LOW WEAKENS AND MOVES OUT...REPLACED BY HIGH PRESSURE. MODELS
CONTINUE TO DIVERGE SOME WITH HOW QUICKLY THE RIDGE MOVES OUT BY
NEXT WEEKEND AND THE TIMING OF A WARM FRONT THAT MAY BRING RAIN
CHANCES BY LATE SATURDAY AND ESPECIALLY SATURDAY NIGHT AND MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 642 PM CDT SUN MAY 19 2013
LOW PRESSURE STALLING OVER MN FOR THE NEXT FEW DAYS WILL KEEP
ACTIVE WEATHER OVER THE AREA THROUGH MONDAY AFTERNOON. WE SHOULD
SEE ANOTHER ROUND OR TWO OF THUNDERSTORMS THE REST OF THE TONIGHT
OVER THE FORECAST AREA. THE BEST COVERAGE LATE THIS EVENING AND
OVERNIGHT SHOULD BE WEST OF THE MISSISSIPPI RIVER. WE SHOULD SEE A
BREAK IN THE STORMS LATE TONIGHT AND MONDAY MORNING. THEN STORMS
SHOULD REDEVELOP DURING THE AFTERNOON WITH A THREAT OF SEVERE
STORMS OVER THE ENTIRE AREA.

DLF

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

AVIATION...DLF
Hazardous weather outlook, May 19, 3:55 AM CDT, 18 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 AM CDT SUN MAY 19 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
355 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY. SEVERE STORMS WILL
BE POSSIBLE AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF
SEVERE STORMS FOR THE ENTIRE AREA.

THE MOST LIKELY FRAME FOR ANY SEVERE STORMS WOULD BE FROM 3 TO 10 PM
WITH THE PRIMARY THREAT BEING DAMAGING WINDS OVER 60 MPH AND LARGE
HAIL UP TO 1.5 INCHES.

LATE TONIGHT...MORE THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS
COULD AGAIN BE SEVERE WITH DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL
OVER 1 INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY...THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA.  AT THIS
TIME...THE ENVIRONMENT IS EXPECTED TO HAVE MODERATE INSTABILITY AND
ENOUGH FORCING THAT MAY BE FAVORABLE FOR SEVERE STORMS...MAINLY LATE
MONDAY PM AND INTO THE OVERNIGHT HOURS.  THE PRIMARY RISKS APPEARS TO
BE STRAIGHT LINE WINDS AND LARGE HAIL WITH ISOLATED TORNADOES A
SECONDARY CONCERN LATE MONDAY AFTERNOON.

TUESDAY...STRONG STORMS ARE POSSIBLE IN THE AFTERNOON THAT COULD
PRODUCE SMALL HAIL AND GUSTY WINDS WITH MARGINAL...LOW END SEVERE
STORMS POSSIBLE.

WEDNESDAY...ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS DUE TO
LIMITED INSTABILITY.

THE STORM PREDICTION CENTER HAS THE OUTLOOK AREA IN A SLIGHT RISK ON
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

08/NICHOLS

In the hours before

Local storm report, May 19, 9:39 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             VINTON                  42.16N 92.03W
05/19/2013  E0.50 INCH       BENTON             IA   PUBLIC

            REPORT RELAYED VIA KCRG.

&&

GROSS
Local storm report, May 19, 9:42 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     INDEPENDENCE AIRPORT    42.45N 91.95W
05/19/2013  M58 MPH          BUCHANAN           IA   AWOS

&&

GROSS
Local storm report, May 19, 10:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     N INDEPENDENCE          42.47N 91.89W
05/19/2013                   BUCHANAN           IA   TRAINED SPOTTER

            A 4 BY 4 STREET SIGN POST WAS SNAPPED AT THE INTERSECTION
            OF MAIN STREET AND IOWA AVENUE.

&&

TGP
Local storm report, May 19, 10:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1032 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND GST     S WILLIAMSBURG          41.66N 92.01W
05/19/2013  E60 MPH          IOWA               IA   TRAINED SPOTTER

&&

TGP
Local storm report, May 19, 10:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1037 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND GST     KALONA                  41.49N 91.70W
05/19/2013  E70.00 MPH       WASHINGTON         IA   TRAINED SPOTTER

            WIND GUSTS ESTIMATED TO BE 65 TO 70 MPH. RELAYED BY DMX.

&&

TGP
Local storm report, May 19, 10:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1043 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND GST     TIFFIN                  41.71N 91.68W
05/19/2013  M56 MPH          JOHNSON            IA   TRAINED SPOTTER

&&

TGP

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:07 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren, Washington38 min
May 19, 8:37 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Johnson, Washington38 min
May 19, 9:10 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Washington50 min
May 19, 9:14 PM CDTSevere Thunderstorm WarningDVNBuchanan61 min
May 19, 9:45 PM CDTSevere Thunderstorm WarningDVNIowa, Jefferson, Keokuk, Van Buren, Washington45 min
May 19, 10:27 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington48 min
May 19, 10:43 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee47 min
May 19, 10:55 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Henry, Johnson, Louisa, Muscatine and 2 more50 min
May 19, 11:07 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Delaware, Dubuque, Jackson, Jones and 1 more38 min
May 19, 11:19 PM CDTSevere Thunderstorm WarningDVNClinton, Des Moines, Muscatine, Scott56 min
May 19, 11:44 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson46 min
May 20, 6:26 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren49 min
May 20, 6:33 PM CDTSevere Thunderstorm WarningDVNLee42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.